Tennessee, 2011Damaging Winds in Tennessee, June 13, 2011
June 13, 2011 · NWS MEG · 2 events in 1 county or zone
A mesoscale convective complex developed over Southwest Missouri during the early morning hours of June 13th, 2011. The remnants of the complex moved into the Mid-South during the late morning into the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective complex developed over Southwest Missouri during the early morning hours of June 13th, 2011. The remnants of the complex moved into the Mid-South during the late morning into the afternoon hours. Additional thunderstorms developed along old outflow boundaries of the complex. Some of these thunderstorms became severe and produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 11:26 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 13, 11:26 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CDT MON JUN 13 2011
.UPDATE...
FOR 18Z TAF CYCLE
&&
.PREV DISCUSSION... /ISSUED 942 AM CDT MON JUN 13 2011/
DISCUSSION...
A WEAK SURFACE BOUNDARY IS DRAPED ACROSS THE MIDSOUTH THIS
MORNING. THE AIRMASS INVOF THE BOUNDARY IS QUITE UNSTABLE WITH
THE 12Z KLZK SOUNDING INDICATING NEARLY 4300 J/KG OF CAPE.
MEANWHILE A MCS CONTINUES TO DEVELOP IN NW FLOW ALOFT OVER
MISSOURI. THIS MCS WILL DROP SOUTHEAST INTO THE MIDSOUTH THIS
AFTERNOON. 12Z NAM SOLUTION SEEMS TO BE ON THE RIGHT TRACK. STRONG
INSTABILITY COMBINED WITH 0-6KM BULK SHEAR VALUES OF 30-40 KTS
WILL PROMOTE SEVERE STORM DEVELOPMENT ACROSS THE MIDSOUTH THIS
AFTERNOON. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.
HAVE INCREASED POPS TO REFLECT GROWING CONFIDENCE IN STORMS
IMPACTING THE MIDSOUTH THIS AFTERNOON. UPDATE ALREADY OUT.
SJM
PREV DISCUSSION... /ISSUED 419 AM CDT MON JUN 13 2011/
SKIES WERE GENERALLY CLEAR ACROSS MOST OF THE MIDSOUTH ALLOWING
TEMPS TO FALL DOWN INTO THE LOWER TO MID 70S AT THE MOMENT. WINDS
WERE GENERALLY LIGHT AND EASTERLY. ELSEWHERE AN MCS CONTINUES TO
MOVE TO THE EAST SOUTHEAST ACROSS SOUTH CENTRAL SOUTH DAKOTA AND
INTO EXTREME NORTH CENTRAL NEBRASKA.
AS FOR THE MIDSOUTH...SHORT RANGE MODELS CONTINUE TO INDICATE
SUBSTANTIAL INSTABILITY ASSOCIATED WITH A WEAK SURFACE DISTURBANCE OVER
WEST CENTRAL MISSOURI. GIVEN LLJ ENHANCEMENT AND EROSION OFF
CAPPING INVERSION SOME CONVECTIVE DEVELOPMENT IS EXPECTED.
THEREFORE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE MIDSOUTH AS
ANY DEVELOPING MCS COULD MAKE ITS WAY TO THE SOUTHEAST. CONDITIONS
ARE FAVORABLE FOR SOME OF THE ASSOCIATED SHOWERS AND THUNDERSTORMS
IN THIS CLUSTER TO BE SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. OTHERWISE KEPT SLIGHT CHANCE POPS FURTHER
INTO THE DAY AS ANY LEFT OVER OUTFLOW BOUNDARIES FROM SAID MCS
COULD HELP TO ENHANCE CONVECTION ACROSS THE MIDSOUTH LATER IN THE
DAY. ESPECIALLY ALONG WAVERING WARM FRONTAL BOUNDARY THAT IS
EXPECTED TO SURGE NORTHWARD INTO THE MIDSOUTH TODAY AND THEN
RETREAT BACK TO THE SOUTH THIS EVENING...ONLY TO RETURN AGAIN ON
TUESDAY. KEPT SLIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS
THE AREA ON TUESDAY AS BEFORE MENTIONED WARM FRONT MAKES ITS SURGE
TO THE NORTH ONCE AGAIN. SUBSTANTIAL INSTABILITY AND BOUNDARY
INTERACTION WILL PROMOTE SLIGHT CHANCES OF THUNDERSTORM
DEVELOPMENT. ONCE AGAIN SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. OTHERWISE
TEMPERATURES DURING THIS PERIOD WILL GENERALLY BE IN THE LOWER TO
MID 90S DURING THE DAY AND THE MID TO UPPER 70S DURING THE
NIGHTTIME HOURS.
WEDNESDAY THRU THURSDAY...HIGH RESOLUTION NAM12 AND THE LATEST
ECMWF CONTINUE TO INDICATE AN 850MB AND SURFACE LOW OVER
SOUTHEAST MISSOURI AND NORTHEAST ARKANSAS BY 12Z WEDNESDAY.
INTRODUCED 30 POPS OVER THE NORTHWESTERN SECTIONS OF THE MIDSOUTH
FOR WEDNESDAY MORNING...THEN SPREAD THEM FURTHER SOUTHEAST
FOLLOWING SURFACE LOW TRACK FOR THE AFTERNOON HOURS. BY WEDNESDAY
NIGHT THE ASSOCIATED COLD FRONT WILL HAVE MADE ITS WAY ACROSS THE
MISSISSIPPI RIVER AND INTO WEST TENNESSEE AND NORTHEAST
MISSISSIPPI. AS THE COLD FRONT MAKES ITS WAY EASTWARD...SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. SOME OF THESE STORMS
COULD BE STRONG TO SEVERE WITH THE MAIN THREATS BEING DAMAGING
WINDS AND LARGE HAIL. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT
ON THURSDAY YIELDING PREDOMINATE NORTHWEST FLOW ACROSS THE
MIDSOUTH. THIS NORTHWEST FLOW WILL KEEP HIGHS ON THURSDAY IN THE
UPPER 80S TO LOWER 90S ACROSS MOST OF THE MIDSOUTH.
FRIDAY THRU SUNDAY...THE ABOVE MENTIONED RIDGE WILL PUSH OFF TO
THE EAST ON FRIDAY ALLOWING FOR THE RETURN OF SOUTHERLY FLOW.
TEMPERATURES WILL REMAIN IN THE LOWER TO MID 90S FOR DAILY HIGHS
FOR THIS PERIOD. KEPT CHANCE POPS IN THE FORECAST DURING EACH DAY
DUE TO STRONG DAYTIME HEATING INDUCED INSTABILITIES.
CDG
AVIATION...
18Z TAF CYCLE
A MESOSCALE CONVECTIVE COMPLEX WILL MOVE SOUTHWARD IN THE
VICINITY OF A STATIONARY FRONT THROUGH 14/01Z. NMRS SHRA AND TSRA
WILL MOVE ALONG THIS FRONT BTWN 13/18-23Z ACRS KJBR...KMEM AND
KMKL. WIND GUSTS UP TO 60 KNOTS AND UP TO 1.75 INCH DIAMETER HAIL
WILL BE POSSIBLE WITH SEVERE THUNDERSTORMS. WILL NEED TO MONITOR
TRENDS TO DETERMINE WHETHER THIS ACTIVITY WILL PROPOGATE EWD
TOWARD KTUP.
ISOLD SHRA AND LOW TO MID LEVEL CLOUDS WILL LINGER ACRS TAF SITES
THRU 14/05Z. KMKL MAY EXPERIENCE IFR VSBYS IN PATCHY FOG BTWN
14/08-12Z.
OKULSKI
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 94 74 97 78 / 60 20 20 20
MKL 90 71 92 74 / 50 20 20 20
JBR 92 73 94 76 / 60 20 20 20
TUP 93 73 97 78 / 40 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 13, 7:10 AM CST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
810 AM CDT MON JUN 13 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-140845-
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
810 AM CDT MON JUN 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT A RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
ENTIRE MIDSOUTH. MODERATE INSTABILITY AND WARM FRONTAL BOUNDARY
INTERACTION COULD PROMOTE THUNDERSTORM DEVELOPMENT THIS AFTERNOON
AND EVENING. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH THE
MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND
LIGHTNING...AND HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR
EXTREME NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS
OF WEST TENNESSEE. A WARM FRONT WILL ONCE AGAIN MOVE NORTHEAST AND
STALL OUT OVER THE ABOVE MENTIONED AREAS. THUNDERSTORMS ARE EXPECTED
TO DEVELOP NEAR AND ALONG THIS BOUNDARY WHERE INSTABILITY AND SHEAR
WILL BE ENHANCED. THE MAIN THREATS WITH ANY OF THESE POTENTIAL
SEVERE THUNDERSTORMS ARE DAMAGING WINDS...LARGE HAIL...CLOUD TO
GROUND LIGHTNING...AND HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND AGAIN ON TUESDAY.
CDG/SJM
In the hours before
Local storm report, Jun 13, 11:28 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL 1 W CARDWELL 36.05N 90.31W
06/13/2011 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
&&
RJOLocal storm report, Jun 13, 11:42 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/13/2011 GREENE AR TRAINED SPOTTER
WINDOWS BLOWN OUT IN ONE BUSINESS AND ONE HOME.
&&
RJOLocal storm report, Jun 13, 11:43 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1243 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
06/13/2011 GREENE AR LAW ENFORCEMENT
SEMI TRUCK TURNED OVER IN HWY 49 BETWEEN MARMADUKE AND
PARAGOULD. TREES BLOWN OVER ON SHEDS.
&&
CMLSpecial weather statement, Jun 13, 12:00 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT MON JUN 13 2011
ARZ027-035-036-048-131900-
CROSS AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
100 PM CDT MON JUN 13 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 200 PM CDT FOR...
WESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES EAST OF VANNDALE AT 100 PM CDT...
MOVING SOUTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS...POINSETT AND ST. FRANCIS COUNTIES...
INCLUDING LOCATIONS NEAR EARLE...HARRISBURG...MADISON...PARKIN...
VILLAGE CREEK STATE PARK AND WYNNE...SHOULD MONITOR THIS STORM
CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3503 9035 3502 9092 3570 9104 3571 9055
TIME...MOT...LOC 1800Z 321DEG 32KT 3530 9071
Local storm report, Jun 13, 12:07 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/13/2011 GREENE AR PUBLIC
TRACTOR TRAILER OVERTURNED ALONG U.S. HIGHWAY 412
1200 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/13/2011 GREENE AR TRAINED SPOTTER
TWO BRICK BUILDINGS HEAVILY DAMAGED. AWNING REMOVED FROM
THIRD BUILDING.
1214 PM TSTM WND GST CARDWELL 36.05N 90.29W
06/13/2011 E0.00 MPH DUNKLIN MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN. ESTIMATED 70-80 MPH WIND
GUSTS.
1220 PM HAIL 1 W CARDWELL 36.05N 90.31W
06/13/2011 M1.00 INCH DUNKLIN MO LAW ENFORCEMENT
1220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
06/13/2011 GREENE AR TRAINED SPOTTER
WINDOWS BLOWN OUT IN ONE BUSINESS AND ONE HOME.
1235 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
06/13/2011 GREENE AR LAW ENFORCEMENT
SEMI TRUCK TURNED OVER IN HWY 49 BETWEEN MARMADUKE AND
PARAGOULD. TREES BLOWN OVER ON SHEDS.
1250 PM FUNNEL CLOUD 5 N MARKED TREE 35.60N 90.42W
06/13/2011 POINSETT AR TRAINED SPOTTER
POSSIBLE FUNNEL CLOUD LOOKING EAST FROM HWY 63
&&
ZEILocal storm report, Jun 13, 12:32 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
132 PM CDT MON JUN 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG MARMADUKE 36.19N 90.39W
06/13/2011 GREENE AR LAW ENFORCEMENT
SEMI TRUCK TURNED OVER IN HWY 49 BETWEEN MARMADUKE AND
PARAGOULD. TREES BLOWN OVER ON SHEDS.
1250 PM FUNNEL CLOUD 5 N MARKED TREE 35.60N 90.42W
06/13/2011 POINSETT AR TRAINED SPOTTER
POSSIBLE FUNNEL CLOUD LOOKING EAST FROM HWY 63
1250 PM TSTM WND DMG ETOWAH 35.73N 90.23W
06/13/2011 MISSISSIPPI AR LAW ENFORCEMENT
SEVERE DAMAGE TO FIRE HOUSE. ROOF TAKEN OFF HOUSE. TREES
AND POWER LINES DOWN.
0100 PM TSTM WND GST 12 W MUNFORD 35.45N 90.02W
06/13/2011 E60.00 MPH MISSISSIPPI AR AMATEUR RADIO
NEAR RICHARDSON CLOSE TO MISSISSIPPI RIVER.
0113 PM TSTM WND DMG 1 E KEISER 35.67N 90.08W
06/13/2011 MISSISSIPPI AR EMERGENCY MNGR
TRACTOR TRAILER OVERTURNED ON I-55 NEAR MILE MARKER 41.
ROOF DAMAGE.
&&
ZEIThunderstorm Wind, Shelby
- When
- June 13, 12:50 PM CST to 12:55 PM CST
- Where
- Shelby County, 0.84 mi NE of Shelby Center to 0.49 mi NNE of (Mem)memphis Intl Ar
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.189, -89.840
The ASOS at Memphis International Airport reported a wind gust of 60 mph as the squall line moved through. Trees and power lines were knocked down in the area from southeast of Bartlett to the Hickory Hill area.
Thunderstorm Wind, Shelby
- When
- June 13, 12:55 PM CST to 1:22 PM CST
- Where
- Shelby County, Germantown to Collierville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 35.080, -89.820
Straight line winds knocked down several trees throughout Germantown and Collierville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 13 to 30, 20113 deaths · 140 injured · 1 event
- Hail and Damaging Winds in Mississippi, June 13, 20112 deaths · 3 injured · $3.0 million · 1.5 in hail · 8 events
- Hail and Damaging Winds in Mississippi, June 13, 2011$1.1 million · 1 in hail · 36 events
- Tornado and Dust Storm in Arkansas, June 13 to 16, 20114 injured · $86,000 · EF0 · 27 events
- Hail and Damaging Winds in Iowa, June 13, 2011$331,000 · 59 kt wind · 22 events
- Flash Flood and Flood in Iowa, June 13 to 15, 2011$433,000 · 2 in hail · 15 events
- Hail and Damaging Winds in Arkansas, June 13, 2011$575,000 · 1.75 in hail · 3 events
- Tornado and Hail in Arkansas, June 13, 2011$127,000 · EF1 · 9 events
- Lightning Strike in Wyoming, June 13, 2011$200,000 · 1 event
- Wildfire in Texas, June 13 to 19, 2011$200,000 · 1 event
- Damaging Winds in Louisiana, June 13, 2011$151,000 · 50 kt wind · 2 events
- High Wind in Iowa, June 13, 2011$125,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326251, 326252.